Alert archive / California / Wind Advisories in 2020

Wind Advisory 49, NWS Hanford, CA

July 20, 2020

NWS Hanford, CA issued this wind advisory at Jul 20, 2020, 10:33 AM PDT. It took effect at Jul 20, 2020, 3:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2020, 10:33 AM PDT (17:33 UTC)
In effect from
Jul 20, 2020, 3:00 PM PDT
Expired
Jul 21, 2020, 2:00 AM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

411 
WWUS76 KHNX 201733
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1033 AM PDT Mon Jul 20 2020

CAZ195>199-210145-
/O.NEW.KHNX.WI.Y.0049.200720T2200Z-200721T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1033 AM PDT Mon Jul 20 2020

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Through and below the Kern County mountain passes.

* WHEN...From 3 PM this afternoon to 2 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Driving will be difficult...especially for high profile
  vehicles such as campers and tractor trailers.  

* ADDITIONAL DETAILS...Highways impacted include Highway 58
  through and below Tehachapi Pass...Highway 14 in the vicinity of
  Mojave...Highway 178 through and below Walker Pass and U.S. 395
  in the Indian Wells Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Durfee
2 follow-up statements
069 
WWUS76 KHNX 210116
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
616 PM PDT Mon Jul 20 2020

CAZ195>199-210900-
/O.CON.KHNX.WI.Y.0049.000000T0000Z-200721T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
616 PM PDT Mon Jul 20 2020

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TONIGHT...

* WHAT...Sustained west winds 15 to 25 mph, with gusts around 50
  mph expected. 

* WHERE...A portion of the Kern County mountains and desert. 

* WHEN...Until 2 AM PDT tonight. 

* IMPACTS...Gusty winds may blow around unsecured objects. Travel
  will be difficult, particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 178 through and below Walker
  Pass, and Highway 58 through and below Tehachapi Pass, including
  the town of Mojave. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$
BS
208 
WWUS76 KHNX 210845
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
145 AM PDT Tue Jul 21 2020

CAZ195>199-210945-
/O.EXP.KHNX.WI.Y.0049.000000T0000Z-200721T0900Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
145 AM PDT Tue Jul 21 2020

...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

Winds have diminished over the region and the advisory will be
allowed to expire at 200 am.


$$
Dudley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jul 20, 3:28 AM PDT, 7 hours 5 minutes earlier.

Area forecast discussion, Jul 20, 3:28 AM PDT, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
328 AM PDT Mon Jul 20 2020

.SYNOPSIS...
Temperatures will dip a few degrees below normal on Wednesday and
Thursday, otherwise, expect temperatures at or just slightly
above seasonal averages throughout the week and into early next
week. Dry conditions will continue, except for the possibility of
a few thunderstorms over the higher elevations of the Sierra
Nevada each afternoon.

&&

.DISCUSSION...
Relatively weak high pressure over the region has been providing
us with temperatures right at or a degree or so above climo during
the last few days, while isolated showers and thunderstorms have
typically developed over the higher elevations of the Sierra
Nevada each afternoon.

The ridge will slightly weaken today and we should see afternoon
highs mostly just a couple of degrees lower than yesterday, with
only a smattering of triple digit readings. Expect little change
in conditions for Tuesday, although a developing weak low pressure
area will be nearing the northern California coast. This shortwave
impulse is progged to swing slowly across California Wednesday
and Thursday, bringing additional cooling as it further subdues
the ridge and draws some ocean cooled air into the San Joaquin
Valley. Expect temperatures as much as 4-8 degrees below normal
during the middle of the week.

After Thursday, model solutions are similar as they lift the weak
low out and we see a slight uptick in temperatures. Emphasis is
on slight, as additional incoming shortwave energy will maintain a
weak troughy pattern along the west coast. Afternoon highs should
remain a bit below seasonal averages into the start of next week.
This will continue to be a dry pattern, except for the possibility
of a few thunderstorms over the higher elevations of the Sierra
Nevada each afternoon.

 &&

.AVIATION...
Local mountain obscurations are possible in the Sierra Nevada,
mainly above 7,000 feet from 19Z today until 03Z Tuesday due to
isolated showers and thunderstorms. Smoke from the Mineral Fire
may persist in a layer at or above 6,000 feet, especially in
Merced County, Kings County, and the western portions of Fresno
and Madera Counties.

&&

.AIR QUALITY ISSUES...
Please see SFOAQAHNX for an Air Quality Alert.

On Monday July 20 2020... Unhealthy for sensitive groups in
Sequoia National Park and Forest.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

public...JEB
aviation....JEB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:11 PM PDTSpecial Weather StatementHNX34 min
Jul 20, 2:21 PM PDTSpecial Weather StatementHNXMono39 min
Jul 20, 2:43 PM PDTSpecial Weather StatementHNXTulare47 min
Jul 20, 3:19 PM PDTSpecial Weather StatementHNXMariposa41 min
Jul 20, 3:31 PM PDTSpecial Weather StatementHNXTulare44 min
Jul 20, 3:56 PM PDTSpecial Weather StatementHNXMadera49 min
Jul 20, 4:25 PM PDTSpecial Weather StatementHNX50 min

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.